Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 8, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Apr 2, 2009, 2:16 PM PDT for 5 counties in Nevada; Mono County, California. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 2:16 PM PDT (21:16 UTC)
- Expired
- Apr 3, 2009, 6:37 AM PDT
- In force
- 16 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 022116 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 216 PM PDT THU APR 2 2009 ...COLD SYSTEM TO MOVE THROUGH THE AREA TONIGHT... .A COLD PACIFIC STORM DROPPING SOUTH FROM THE GULF OF ALASKA WILL DRIVE A COLD FRONT THROUGH THE SIERRA AND WESTERN NEVADA TONIGHT. WINDS WILL REMAIN GUSTY ALONG THE EASTERN SIERRA SLOPES AS THE FRONT APPROACHES. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. NVZ003-031200- /O.NEW.KREV.WI.Y.0008.090402T2116Z-090403T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- 216 PM PDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. * SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE UNTIL THE FRONT PASSES EARLY FRIDAY MORNING. * GUSTS TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND IN THE FOOTHILLS WEST OF HIGHWAY 395. * THE STRONGEST WINDS WILL OCCUR 2 TO 4 HOURS BEFORE THE FRONT PASSES. * MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS ALONG HIGHWAY 395. $$ NVZ001-031200- /O.NEW.KREV.WI.Y.0008.090402T2116Z-090403T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 216 PM PDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. * SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE UNTIL THE FRONT PASSES EARLY FRIDAY MORNING. * THE STRONGEST WINDS WILL OCCUR 2 TO 4 HOURS BEFORE THE FRONT PASSES. * MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS ALONG HIGHWAY 95. $$ CAZ073-031200- /O.NEW.KREV.WI.Y.0008.090402T2116Z-090403T1500Z/ MONO- INCLUDING THE CITY OF...MAMMOTH LAKES 216 PM PDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 AM PDT FRIDAY. * SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE UNTIL THE FRONT PASSES EARLY FRIDAY MORNING. RIDGE GUSTS OVER THE SIERRA WILL REACH 100 TO 110 MPH. * GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE NEAR CANYONS. * THE STRONGEST WINDS WILL OCCUR 2 TO 4 HOUR BEFORE THE FRONT PASSES. * MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395. $$ CAZ072-NVZ002-004-031200- /O.CON.KREV.LW.Y.0018.000000T0000Z-090403T1200Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE 216 PM PDT THU APR 2 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. * SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE UNTIL THE FRONT PASSES EARLY FRIDAY MORNING. * WAVE HEIGHTS OF 3 TO 4 FEET ESPECIALLY ON EAST AND NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. $$ HTTP://WEATHER.GOV/RENO BRONG
4 follow-up statements
000 WWUS75 KREV 030553 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1053 PM PDT THU APR 2 2009 ...COLD SYSTEM MOVING THROUGH THE AREA TONIGHT... .A COLD PACIFIC STORM DROPPING SOUTH FROM THE GULF OF ALASKA WILL DRIVE A COLD FRONT THROUGH THE SIERRA AND WESTERN NEVADA TONIGHT. WINDS WILL REMAIN GUSTY ALONG THE EASTERN SIERRA SLOPES AHEAD OF AND JUST BEHIND THE FRONT. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. NVZ003-031200- /O.CON.KREV.WI.Y.0008.000000T0000Z-090403T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- 1053 PM PDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. * SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL THE FRONT PASSES EARLY FRIDAY MORNING. * GUSTS TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND IN THE FOOTHILLS WEST OF HIGHWAY 395. * THE STRONGEST WINDS WILL OCCUR 2 TO 4 HOURS BEFORE THE FRONT PASSES. * MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS ALONG HIGHWAY 395. $$ NVZ001-031200- /O.CON.KREV.WI.Y.0008.000000T0000Z-090403T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 1053 PM PDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. * SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL THE FRONT PASSES EARLY FRIDAY MORNING. * THE STRONGEST WINDS WILL OCCUR 2 TO 4 HOURS BEFORE THE FRONT PASSES. * MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS ALONG HIGHWAY 95. $$ CAZ073-031200- /O.CON.KREV.WI.Y.0008.000000T0000Z-090403T1500Z/ MONO- INCLUDING THE CITY OF...MAMMOTH LAKES 1053 PM PDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. * SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE UNTIL THE FRONT PASSES EARLY FRIDAY MORNING. RIDGE GUSTS OVER THE SIERRA WILL REACH 100 TO 110 MPH. * GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE NEAR CANYONS. * THE STRONGEST WINDS WILL OCCUR 2 TO 4 HOUR BEFORE THE FRONT PASSES. * MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395. $$ CAZ072-NVZ002-004-031200- /O.CON.KREV.LW.Y.0018.000000T0000Z-090403T1200Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE 1053 PM PDT THU APR 2 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. * SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE UNTIL THE FRONT PASSES EARLY FRIDAY MORNING. * WAVE HEIGHTS OF 3 TO 4 FEET ESPECIALLY ON EAST AND NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 030942 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 242 AM PDT FRI APR 3 2009 .A COLD PACIFIC STORM DROPPING SOUTH FROM THE GULF OF ALASKA WILL DRIVE A COLD FRONT THROUGH THE SIERRA AND WESTERN NEVADA EARLY THIS MORNING. WINDS WILL REMAIN GUSTY ALONG THE EASTERN SIERRA SLOPES AHEAD OF AND JUST BEHIND THE FRONT. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. NVZ001-003-031045- /O.CAN.KREV.WI.Y.0008.000000T0000Z-090403T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 242 AM PDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS TO 40 MPH REMAIN POSSIBLE AS A COLD FRONT MOVES THROUGH THE AREA TODAY...HOWEVER THEY SHOULD REMAIN BELOW WIND ADVISORY LEVELS. $$ CAZ073-031500- /O.CON.KREV.WI.Y.0008.000000T0000Z-090403T1500Z/ MONO- INCLUDING THE CITY OF...MAMMOTH LAKES 242 AM PDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE UNTIL A COLD FRONT PASSES LATER THIS MORNING. GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE NEAR CANYONS. RIDGE GUSTS OVER THE SIERRA WILL REACH 100 TO 110 MPH. * MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395. $$ CAZ072-NVZ002-004-031200- /O.CON.KREV.LW.Y.0018.000000T0000Z-090403T1200Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE 242 AM PDT FRI APR 3 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. * SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE UNTIL A COLD FRONT PASSES EARLY THIS MORNING. * WAVE HEIGHTS OF 3 TO 4 FEET ESPECIALLY ON EAST AND NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. $$ CS HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 031148 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 448 AM PDT FRI APR 3 2009 .A COLD PACIFIC STORM DROPPING SOUTH FROM THE GULF OF ALASKA WILL DRIVE A COLD FRONT THROUGH THE SIERRA AND WESTERN NEVADA EARLY THIS MORNING. WINDS WILL REMAIN GUSTY ALONG THE EASTERN SIERRA SLOPES AHEAD OF AND JUST BEHIND THE FRONT. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CAZ072-NVZ002-004-031300- /O.EXP.KREV.LW.Y.0018.000000T0000Z-090403T1200Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE 448 AM PDT FRI APR 3 2009 ...LAKE WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE LAKE WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. WINDS ON LAKE TAHOE AND PYRAMID LAKE WILL REMAIN GUSTY BUT BELOW ADVISORY LEVELS. NORTH TO NORTHWEST WINDS WITH GUSTS TO 25 MPH CAN BE EXPECTED THROUGHOUT TODAY. $$ CAZ073-031500- /O.CON.KREV.WI.Y.0008.000000T0000Z-090403T1500Z/ MONO- INCLUDING THE CITY OF...MAMMOTH LAKES 448 AM PDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR MONO COUNTY IN EASTERN CALIFORNIA. * SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE UNTIL A COLD FRONT PASSES LATER THIS MORNING. GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE NEAR CANYONS. RIDGE GUSTS OVER THE SIERRA WILL REACH 100 TO 110 MPH. * MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TRAVEL WILL BE DIFFICULT ALONG HIGHWAYS 395 AND 6. $$ CS HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 031337 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 637 AM PDT FRI APR 3 2009 CAZ073-031445- /O.CAN.KREV.WI.Y.0008.000000T0000Z-090403T1500Z/ MONO- INCLUDING THE CITY OF...MAMMOTH LAKES 637 AM PDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT HAS MOVED THROUGH MONO COUNTY AND WINDS HAVE BECOME NORTHWEST AT 15 TO 20 MPH WITH GUSTS TO 30 MPH. WITH THE WIND THREAT ENDED...THE WIND ADVISORY HAS BEEN CANCELED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:35 AM PDT, 10 hours 41 minutes earlier.
Area forecast discussion, Apr 2, 3:35 AM PDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
335 AM PDT THU APR 2 2009
.SHORT TERM...
SOLID AGREEMENT BETWEEN MODEL GUIDANCE ON LARGE SCALE PTTN OVER
WRN CONUS THRU FRI. SHARP UPPER TROF WILL DIVE SE INTO CA/NV TODAY
INTO FRI. BANDS OF PRECIP MOVING ONSHORE INTO WA/OR ATTM ASSOC
WITH LEAD 500MB WAVE. THIS SAME FEATURE IN CONJUNCTION WITH
INSTABILITY WILL SPARK A FEW SHRA OVER NRN ZONES THIS AFTN.
INCREASING FLOW ALOFT TODAY WHICH COMBINED WITH STRENGTHENING LOW
LVL PRES GRADIENT, WILL YIELD STRONG GUSTY WINDS ACROSS MUCH OF
THE CWA. NAM FCST SOUNDINGS SHOW MIXING TO 675MB. IF FLOW ALOFT
WERE STRONGER THEN I WOULDNT HAVE A PROBLEM ISSUING A WIND ADV
FOR RNO/CC INTO MONO CO, BUT WILL RATHER CONTINUE ONGOING 40-45
MPH GUST FCST. LOCAL WRF IS ALSO SHOWING WINDS AT OR BELOW ADV
LEVELS. ADDED AREAS OF BLDU TO GREAT BASIN ZONES THIS AFTN/EVE.
FRONTAL BAND ASSOC WITH PRIMARY UPPER WAVE EXPECTED TO DEVELOP
TONIGHT INTO FRI MORN. WHILE NAM IS DRIER, GFS/EC/SREF SHOW
CONSENSUS FOR A QUICK HITTING BAND OF SNOW, PRIMARILY FROM I-80
SOUTH AFTER 6Z TNGT. PLENTY OF LIFT ALONG THIS BAND ASSOC WITH
FRONTOGENESIS ALOFT, BUT QUESTION IS HOW FAR WEST SATURATION IN
LOW/MID LEVELS WILL GET THATS WHERE THE UNCERTAINTY LIES. UPPED
POPS TO LIKELY, WITH HIGHEST EAST OF NFL WHERE ALL MODELS SHOW
DECENT QPF. ANY SNOWFALL WOULD BE QUICK HITTING 1-2 NOT OUT OF
THE QUESTION. BEST INGREDIENTS FOR PRECIP SHIFT INTO SRN/ERN NV
QUICKLY AFTER DAYBREAK FRI.
STRONG COLD ADVECTION AND 700MB TEMP ANOMALIES -1.5 STD DEV WILL
KEEP HIGHS WELL BELOW NORMAL ON FRI. NO SIGNIFICANT WX FOR THE
WEEKEND WITH RIDGING ALOFT. TEMPS SHUD REBOUND TO NEAR/ABOVE
NORMAL BY SUN. CS
.LONG TERM...
GFS CONTINUES TO TREND TOWARDS THE ECMWF THROUGH THE EXTENDED
WITH TIMING AND TRACK DIFFERENCES EARLY NEXT WEEK. UPPER LEVEL
RIDGE WILL PROGRESS ACROSS THE REGION THROUGH SUNDAY NIGHT WHILE A
CUTOFF LOW PRESSURE CENTER DEVELOPS OVER THE EASTERN PACIFIC. GFS
CONTINUES TO BE THE FASTEST OF THE MODELS BRINGING THE CUTOFF LOW
INTO NORTHERN CA EARLY IN THE DAY ON TUESDAY WITH A MORE
PRONOUNCED SPLIT SENDING A WAVE NORTHWARD INTO OREGON...AND
SOUTHWARD INTO SOUTHERN NV. ECWMF IS MUCH SLOWER WITH THE LOW WITH
IT STILL OFFSHORE BY 00Z WEDNESDAY. HAVE CONTINUED TO TREND WITH
THE ECWMF WHICH HAS BETTER SUPPORT FROM BOTH THE GFS ENSEMBLE
SOLUTIONS AND HAS COME MORE INTO LINE WITH ITS OWN ENSEMBLE
SOLUTIONS. EXPECT PRECIP TO DEVELOP OVER THE NORTHERN SIERRA BY
MONDAY AFTERNOON AND SPREAD SOUTHWARD ALONG THE SIERRA CREST
MONDAY NIGHT. THE HEAVIEST PRECIP IS EXPECTED TO FALL FROM LAKE
TAHOE SOUTH INTO MONO COUNTY THROUGH THE DAY ON TUESDAY AND INTO
TUESDAY NIGHT. ECWMF IS INDICATING BETWEEN ONE AND TWO INCHES OF
LIQUID EQUIVALENT PRECIP ALONG THE SIERRA CREST NEAR LAKE TAHOE SO
THE POTENTIAL EXISTS FOR DECENT SNOWFALLS IN THE HIGHER
ELEVATIONS. SNOW LEVELS LOOK TO START OUT NEAR 6000 FT MONDAY
DROPPING TO NEAR VALLEY FLOORS BY TUESDAY. THERE IS STILL A GREAT
AMOUNT IN UNCERTAINTY IN THE TIMING AND TRACK OF THIS STORM
SYSTEM.
UPPER LOW MOVES EAST OF THE AREA BY WEDNESDAY NIGHT WITH A SHORT
BREAK EXPECTED IN PRECIP BEFORE ANOTHER AREA OF LOW PRESSURE DROPS
SOUTH OUT OF THE PACIFIC NORTHWEST FOR LATE IN THE WEEK. MOZLEY
&&
.AVIATION...
STRONG COLD FRONT WILL DROP FROM THE NORTH TONIGHT WITH STRONG
AND GUSTY WINDS DEVELOPING THIS AFTERNOON AND INCREASING TONIGHT
AS THE COLD FRONT APPROACHES. STRONG GUSTS OUT OF THE WEST AT
30-40 KTS ARE EXPECTED AT AREA TERMINALS AFTER 18Z FOR KRNO...AND
2100Z FOR KLOL AND KNFL. EXPECT STRONG WINDS TO CONTINUE THROUGH
THIS EVENING AS THE FRONT MOVES SOUTH ACROSS THE AREA. KLOL AND
KNFL WILL LIKELY SEE REDUCED VISIBILITIES THIS AFTERNOON AND
EVENING DUE TO BLOWING DUST. WINDS WILL SHIFT TO OUT OF THE
NORTHWEST BEHIND THE COLD FRONT TONIGHT.
A MODERATE BAND OF SNOW IS EXPECTED TO DROP SOUTH ACROSS WESTERN
NV BEGINNING THURSDAY NIGHT AND INTO FRIDAY MORNING MAINLY
AFFECTING KLOL...KNFL AND KRNO. THIS BAND HAS THE POTENTIAL TO
DROP AN INCH OR TWO OF SNOW ACROSS WESTERN NV VALLEYS WITH KLOL
AND KNFL SEEING THE HIGHEST POTENTIAL OF ACCUMULATING SNOW. KRNO
WILL BE ON THE WESTERN EXTENT OF THE SNOW BAND SO THERE IS LESS
LIKELY CHANCE OF SEEING ANY ACCUMULATIONS IN THE KRNO AREA. SNOW
BAND WILL PUSH SOUTH OF THE TERMINALS BY LATE FRIDAY MORNING WITH
IMPROVING CONDITIONS FRIDAY AFTERNOON. MOZLEY
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM NOON TODAY TO 5 AM PDT FRIDAY FOR NVZ002-
004.
CA...LAKE WIND ADVISORY FROM NOON TODAY TO 5 AM PDT FRIDAY FOR CAZ072.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:31 PM PDT | Winter Weather Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 17 hr |
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.